Alert archive / Florida / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 113, NWS Tampa Bay, FL

August 29, 1996Polk County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 29, 1996, 8:15 PM EDT for Polk County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 1996, 8:15 PM EDT (00:15 UTC)
Expired
Aug 29, 1996, 9:00 PM EDT
In force
45 min
Issued by
NWS Tampa Bay, FL
Area
Whole counties

County Polk County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 1996-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2042 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 1996-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2042 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 300016
SVRTBW
FLC105-300100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
815 PM EDT THU AUG 29 1996
 
THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  900 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...EASTERN POLK COUNTY
 
AT 810 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING A
SEVERE THUNDERSTORM NEAR STATE ROAD 60...ABOUT 3 MILES EAST OF LAKE
WALES. THIS STORM WAS MOVING SOUTH ABOUT 5 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
CARS AND MOBILE HOMES ARE NOT SAFE. IF YOU ARE IN THE PATH OF A
SEVERE THUNDERSTORM MOVE TO A REINFORCED BUILDING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:03 PM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 29, 3:03 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
302 PM EDT THU AUG 29 1996

WITH WEAK PRESS FIELD ACROSS STATE CONTINUING...AFTERNOON SEA BREEZE
WILL BE MAIN FOCUS FOR RW/TSTMS THIS AFTERNOON. AS TBW`S 88-D CONFIRMS.
FOR THURSDAY...SFC FLOW IS EXPECTED TO BE MORE NORTH TO NORTHEAST WHICH
BRINGS INTO QUESTION HOW MUCH IF ANY SEA BREEZE THE WEST COAST GETS.
HOWEVER RW/TSTMS ARE STILL EXPECTED...MAINLY IN THE AFTERNOON.

/09/

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 2:29 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas61 min

Nearby

Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.